Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 179, NWS Atlanta, GA

July 12, 2013Dooly County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 12, 2013, 7:36 AM EDT for Dooly County, Georgia. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2013, 7:36 AM EDT (11:36 UTC)
Expired
Jul 12, 2013, 3:44 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek near Byromville (BVLG1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WGUS42 KFFC 121136
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 AM EDT FRI JUL 12 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC093-130136-
/O.NEW.KFFC.FL.W.0179.130712T1136Z-000000T0000Z/
/BVLG1.1.ER.130712T0945Z.130712T1045Z.000000T0000Z.NO/
736 AM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE TURKEY CREEK NEAR BYROMVILLE.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 06AM FRIDAY THE STAGE WAS 10.3 FEET...AND RISING  
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA 
  HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL
  BEGIN TO FLOOD.

  

$$
2 follow-up statements
467 
WGUS82 KFFC 121542
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT FRI JUL 12 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY 

  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY 

GAC313-130542-
/O.CON.KFFC.FL.W.0178.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130711T1000Z.130712T1100Z.000000T0000Z.UU/
1142 AM EDT FRI JUL 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 11 AM FRIDAY THE STAGE WAS 17.8 FEET...AND SLOWLY FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* THE CREEK SHOULD FALL BELOW FLOOD STAGE ON SATURDAY.
* AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS 
  AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD 
  BRIDGE.

$$

GAC115-130541-
/O.CON.KFFC.FL.W.0174.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.130708T0037Z.130712T1100Z.000000T0000Z.UU/
1142 AM EDT FRI JUL 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR PLANT HAMMOND.
* UNTIL FURTHER NOTICE. 
* AT 7 AM FRIDAY THE STAGE WAS 572.1 FEET...AND RISING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 570 FEET. 
* THE RIVER SHOULD CREST TODAY AND FALL BELOW FLOOD STAGE LATE SUNDAY.
* AT 572 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES 
  THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT.

$$

GAC093-130541-
/O.CON.KFFC.FL.W.0179.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.130712T0945Z.130712T1300Z.000000T0000Z.NO/
1142 AM EDT FRI JUL 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR BYROMVILLE.
* UNTIL FURTHER NOTICE. 
* AT 1045 AM FRIDAY THE STAGE WAS 10.5 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 10 FEET. 
* THE CREEK SHOULD FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT 10 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA 
  HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL
  BEGIN TO FLOOD.

$$
838 
WGUS82 KFFC 121944
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT FRI JUL 12 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
GEORGIA...
 
  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY
 
GAC093-122044-
/O.CAN.KFFC.FL.W.0179.000000T0000Z-130712T1944Z/
/BVLG1.1.ER.130712T0945Z.130712T1300Z.130712T1727Z.NO/
344 PM EDT FRI JUL 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY CREEK NEAR BYROMVILLE.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 230 PM FRIDAY THE STAGE WAS 9.8 FEET...AND FALLING.
* FLOOD STAGE IS 10 FEET. 
* THE CREEK WILL CONTINUE TO FALL.
* AT 10 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA 
  HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL
  BEGIN TO FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 7:21 AM EDT, 15 minutes earlier.

Area forecast discussion, Jul 12, 7:21 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 AM EDT FRI JUL 12 2013

.PREV DISCUSSION... /ISSUED 412 AM EDT FRI JUL 12 2013/

SHORT TERM /TODAY THROUGH SATURDAY/...
NAM/GFS IN DECENT AGREEMENT WITH DRIER AIR MOVING INTO PARTS OF N
AND W GA TODAY AS THE UPPER LOW OVER THE OH VALLEY DRIFTS SSW
ALLOWING WEAK NW FLOW TO DRY MAINLY THE UPPER LEVELS. STATIONARY
FRONT OVER N GA LOOKS TO DRIFT S DURING THE DAY. AXIS OF DEEP
MOISTURE MAINLY OVER PORTIONS OF THE SE CWA AND THIS WHERE NUMEROUS
SHOWERS AND STORMS WILL MOSTLY LIKELY BE WITH ISOLATED TO SCATTERED
SHOWERS AND STORMS OVER MUCH OF THE REST OF THE FORECAST AREA.

THE UPPER LOW IS FORECAST TO DRIFT TO THE TN VALLEY EARLY SATURDAY
AND THEN TO THE MID MS VALLEY AT DAYS END. THIS ALLOWS FOR DEEP
MOISTURE TO MOVE BACK OVER MUCH OF THE CWA. THIS WILL BRING HEAVY
SHOWER AND THUNDERSTORM POTENTIAL BACK AS WELL. AT THIS TIME THE
HEAVIEST RAIN AMOUNTS ARE LIKELY TO BE OVER THE E-SE HALF OF THE
FORECAST AREA.

FORECAST HIGH TEMPERATURES RUNNING 3-6 DEGREES BELOW NORMAL TODAY
AND 5-10 DEGREES BELOW NORMAL FOR SATURDAY. FORECAST LOW
TEMPERATURES RUNNING AROUND NORMAL.

OVERALL CONFIDENCE IS MEDIUM.

BDL

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LONG TERM BEGINS WITH THE CLOSED UPPER LOW DRIFTING WEST OF THE
MID MS VALLEY...WITH A SOUTHEAST FLOW OF MOISTURE ACROSS THE CWA.
THE UPPER LOW CONTINUES TO DRIFT WESTWARD WHILE THE UPPER RIDGE
BUILDS OVER THE OHIO VALLEY REGION. THIS PUTS THE CWA IN A DEEP
EASTERLY FLOW OF ATLANTIC MOISTURE THROUGH MUCH OF THE PERIOD.
CHANCE OR SLIGHT CHANCE POPS OVER THE CWA THROUGH THE PERIOD LOOK
REASONABLE. PATTERN SHOULD BECOME MORE DIURNAL TOWARD MID WEEK AS
THE UPPER RIDGE CONTINUES TO EXPAND OVER THE EASTERN STATES.

41

HYDROLOGY...
NO FLASH FLOOD WATCH FOR TODAY. RAIN AMOUNTS ARE FORECAST LESS THAN
1 INCH OVER THE FAR SE CWA...WHERE THE HIGHEST AMOUNTS ARE FORECAST.
HEAVY RAIN POTENTIAL WILL NEED TO BE RE-EVALUATED FOR THE E-SE CWA
SATURDAY.

&&

.AVIATION...
12Z UPDATE...
CEILINGS RANGING FROM LIFR TO VFR ACROSS THE TAF SITES WITH SOME
LIFR-MVFR VSBYS IN FOG. CONDITIONS EXPECTED TO IMPROVE TO VFR
THROUGH THE MORNING. BEST POTENTIAL FOR CONVECTION DURING THE DAY
LOOKS TO BE OVER THE S-SE PORTIONS OF CENTRAL GA...HOWEVER
CONVECTION WILL BE POSSIBLE AT ALL TAF SITES...JUST LOW CONFIDENCE
ON WHEN AND THE IMPACTS. SURFACE WINDS CALM OR LIGHT AND VARIABLE
TENDING TO BECOMING ENE DURING THE DAY LESS THAN 10 KTS.

//ATL CONFIDENCE...12Z UPDATE...
LOW CONFIDENCE ON MORNING CIGS AND IMPACTS OF ANY CONVECTION
TODAY.
MEDIUM CONFIDENCE ON TIMING WIND SHIFT TO ENE.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          86  68  83  69 /  30  30  50  50
ATLANTA         86  69  83  70 /  20  20  40  40
BLAIRSVILLE     83  65  81  66 /  30  20  40  40
CARTERSVILLE    87  68  85  69 /  20  20  30  40
COLUMBUS        89  71  86  72 /  30  20  40  40
GAINESVILLE     86  68  82  70 /  30  30  40  50
MACON           87  70  85  70 /  40  30  60  50
ROME            88  69  87  70 /  10  10  30  40
PEACHTREE CITY  86  69  84  70 /  20  20  40  40
VIDALIA         84  70  85  72 /  70  50  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....41
AVIATION...BDL
Hazardous weather outlook, Jul 12, 5:10 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT FRI JUL 12 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
AND CENTRAL GEORGIA THROUGH TONIGHT...EXCEPT FOR THE EXTREME
NORTHWEST WHERE SOME DRIER AIR HAS MOVED IN.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE
TODAY AND TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN
SATURATED AND SOME LOCAL FLOODING IS POSSIBLE.

THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND
GUSTY WINDS... AND WITH SATURATED SOILS... IT WILL NOT TAKE MUCH
WIND TO BLOW DOWN TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ON
SATURDAY BUT BECOME MORE SCATTERED AND WITH A MORE DIURNAL
PATTERN INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO
HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:05 PM EDTSpecial Weather StatementFFCGreene, Taliaferro25 min
Jul 11, 8:34 PM EDTSpecial Weather StatementFFCTaliaferro41 min
Jul 11, 9:49 PM EDTSpecial Weather StatementFFCChattooga, Walker41 min
Jul 12, 11:16 AM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox4 days
Jul 12, 2:40 PM EDTSpecial Weather StatementFFCClayton, Fayette50 min
Jul 12, 2:51 PM EDTSpecial Weather StatementFFCWhite39 min
Jul 12, 3:25 PM EDTSpecial Weather StatementFFCHall, White50 min
Jul 12, 3:28 PM EDTSpecial Weather StatementFFCTroup47 min
Jul 12, 3:39 PM EDTSevere Thunderstorm WarningFFCHall51 min
Jul 12, 3:49 PM EDTSpecial Weather StatementFFCSpalding41 min
Jul 12, 3:56 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding49 min
Jul 12, 4:10 PM EDTSpecial Weather StatementFFCTroup35 min
Jul 12, 4:29 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett46 min
Jul 12, 4:39 PM EDTSpecial Weather StatementFFCPike, Talbot51 min
Jul 12, 4:48 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett42 min
Jul 12, 5:09 PM EDTSpecial Weather StatementFFCForsyth36 min
Jul 12, 5:13 PM EDTSpecial Weather StatementFFCMarion, Webster47 min
Jul 12, 5:27 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett33 min
Jul 12, 5:29 PM EDTFlash Flood WarningFFCDeKalb, Gwinnett4 hr
Jul 12, 5:52 PM EDTSpecial Weather StatementFFCClayton38 min
Jul 12, 5:59 PM EDTSpecial Weather StatementFFCMarion46 min
Jul 12, 5:59 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton46 min
Jul 12, 6:37 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee53 min
Jul 12, 6:50 PM EDTSpecial Weather StatementFFCChattahoochee, Crawford, Marion, Schley, Stewart, Taylor and 1 more40 min
Jul 12, 7:11 PM EDTSevere Thunderstorm WarningFFCTaylor34 min
Jul 12, 7:24 PM EDTSpecial Weather StatementFFCStewart51 min
Jul 12, 7:26 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe49 min
Jul 12, 7:41 PM EDTSpecial Weather StatementFFCTaylor49 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.